MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Model Number FT3 G3
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was requested for investigation.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys tsh, elecsys ft4 iii, elecsys ft3 iii (ft3), and the elecsys ft3 iii ver.2 (ft3 v2) assays on multiple roche analyzers and a competitor instrument.It was asked but it is unknown if questionable results were reported outside of the laboratory.This medwatch will apply to the ft3 assay.Please refer to the medwatch with patient identifier (b)(6) for information related to the ft3 v2 assay, refer to the medwatch with patient identifier (b)(6) for information related to the tsh assay and refer to the medwatch with patient identifier (b)(6) for information related to the ft4 iii assay.The sample was collected on (b)(6) 2022 and initially tested with tsh, ft3 v2, and ft4 on the customer's cobas e 801 module on (b)(6) 2022.The sample was provided for investigation, where it was tested with the tsh, ft4 iii, ft3 and ft3 v2 assays on a second e801 analyzer on (b)(6) 2022.During investigations, the sample was also tested with the ft3 and ft3 v2 assays on a cobas e 411 analyzer on (b)(6) 2022.On (b)(6) 2022, the customer provided additional data, showing tsh, ft4, and ft3 results of the sample using the siemens method and using a second cobas analyzer.Refer to the attachment (b)(6)" for all relevant test data.The serial number of the customer's e801 analyzer is (b)(4).The serial number of the e801 analyzer used for investigation is (b)(4).Ft3 reagent lot number 583301, with an expiration date of 28-feb-2023 was used on this analyzer.The serial number of the e411 analyzer used for investigation is (b)(4).Ft3 reagent lot 585947, with an expiration date of 28-feb-2023 was used on this analyzer.
 
Additional Manufacturer Narrative
A sample from the patient was provided for investigation.The high ft3 value generated at the customer site could be reproduced.The sample was also analyzed with elecsys anti-tg v2 and v1 to detect possible interfering factors.Changing concentrations have been observed between both assay generations.Additionally, elevated igm concentration has been determined.All generated results indicate the presence of a streptavidin interfering factor leading to a falsely increased value of the elecsys ft3 assay.The different ft3 values - generated with the different analyzers from roche diagnostics - likely are caused by the different physical reaction conditions of the ft3 iii assay version and the effect thereof on the interfering factor.Per product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation could not identify a product problem.

Brand Name
ELECSYS FT3 III
Common Device Name
RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16024073
Report Number1823260-2022-04138
Device Sequence Number15203038
Product Code CDP
UDI-Device Identifier04015630939718
UDI-Public04015630939718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT3 G3
Device Catalogue Number07027362190
Device Lot Number583301, 585947
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown